Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 69, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 20, 2011, 4:00 AM EDT. It took effect at Jul 20, 2011, 12:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2011, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jul 20, 2011, 12:00 PM EDT
- Expired
- Jul 21, 2011, 11:09 AM EDT
- In force
- 23 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
204 WHUS73 KAPX 200800 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EDT WED JUL 20 2011 LMZ341-342-344>346-201600- /O.NEW.KAPX.SC.Y.0069.110720T1600Z-110721T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 400 AM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
416 WHUS73 KAPX 210250 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EDT WED JUL 20 2011 LMZ341-342-344>346-211100- /O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1050 PM EDT WED JUL 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
499 WHUS73 KAPX 210529 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 129 AM EDT THU JUL 21 2011 LMZ341-342-344-345-211200- /O.UPG.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ /O.NEW.KAPX.GL.W.0056.110721T0529Z-110721T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 129 AM EDT THU JUL 21 2011 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-211200- /O.NEW.KAPX.GL.W.0056.110721T0529Z-110721T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 129 AM EDT THU JUL 21 2011 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346-347-LMZ323-211200- /O.EXA.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 129 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ346-211200- /O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ MANISTEE TO POINT BETSIE MI- 129 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
966 WHUS73 KAPX 210811 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 AM EDT THU JUL 21 2011 LHZ345-211200- /O.CAN.KAPX.GL.W.0056.000000T0000Z-110721T1200Z/ /O.EXA.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 411 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344-345-211200- /O.CON.KAPX.GL.W.0056.000000T0000Z-110721T1200Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 411 AM EDT THU JUL 21 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-346-211600- /O.EXT.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-MANISTEE TO POINT BETSIE MI- 411 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-347-211200- /O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 411 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
022 WHUS73 KAPX 211007 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 607 AM EDT THU JUL 21 2011 LMZ341-342-344-345-211600- /O.CAN.KAPX.GL.W.0056.000000T0000Z-110721T1200Z/ /O.EXA.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- 607 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>347-211200- /O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 607 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-346-211600- /O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-MANISTEE TO POINT BETSIE MI- 607 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
445 WHUS73 KAPX 211148 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 748 AM EDT THU JUL 21 2011 LHZ346-347-211300- /O.CAN.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 748 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-211600- /O.EXT.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 748 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-211600- /O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 748 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
410 WHUS73 KAPX 211509 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1109 AM EDT THU JUL 21 2011 LHZ345-LMZ323-341-342-344>346-211615- /O.CAN.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1109 AM EDT THU JUL 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 4:00 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 20, 4:00 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT WED JUL 20 2011
.SYNOPSIS.../ISSUED AT 400 AM/
WEAK HIGH PRESSURE WILL SLIP SOUTH OF THE GREAT LAKES TODAY...AS
DEEP LOW PRESSURE TRACKS ALONG THE CANADIAN BORDER. WHILE NORTHERN
MICHIGAN HAS FLIRTED WITH SERIOUS HEAT THE PAST FEW DAYS...
INCREASING SOUTHWEST WINDS WILL TRANSPORT THE OPPRESSIVE HEAT AND
HUMIDITY FROM THE PLAINS...DIRECTLY INTO NORTHERN MICHIGAN. AN
EXTREMELY WARM AND HUMID NIGHT WILL OCCUR TONIGHT ...WITH RECORD
WARM LOW TEMPERATURES EXPECTED. A WEAK COOL FRONT WILL MOVE THROUGH
THURSDAY. WHILE TEMPERATURES WILL REMAIN HOT... THE OPPRESSIVE
HUMIDITY WILL SUBSIDE THURSDAY NIGHT INTO FRIDAY. THE FRONT WILL
LIFT BACK NORTHWARD SATURDAY. THEN A POTENT COLD FRONT MOVES THROUGH
SUNDAY...SHUTTING OFF THE SUMMERTIME HEAT. THERE IS A SLIGHT CHANCE
FOR SOME THUNDERSTORMS...BUT MOST OF THE TIME WILL BE DRY.
JZ
&&
.SHORT TERM.../ISSUED AT 400 AM/...TODAY
WARM FRONT IS ADVANCING INTO NORTHERN MN/WI. THE FRONT EXTENDS
FURTHER SE FROM THERE...BUT THE MSLP PATTERN AND OTHER SURFACE
FIELDS ARE DISRUPTED BY THE MCS THAT HAS MOVED SE ACROSS WI DURING
THE NIGHT. THE CORE OF THIS MCS WILL NOT IMPACT NORTHERN MI...EXCEPT
FOR SPREADING HIGH CLOUDS INTO THE AREA EARLY THIS MORNING.
HOWEVER...IN THE LAST 1-2 HOURS...SHRA/TSRA HAVE FIRED OVER WESTERN
SUPERIOR AND THE MN ARROWHEAD. THIS ACTIVITY HAS A FIGHTING CHANCE
TO IMPACT US THIS MORNING. OTHERWISE...A HOT AND HUMID AIRMASS IS
POISED TO OUR WEST AND SW...AND TEMPS ARE THE MAIN CONCERN FOR TODAY.
CONVECTION NOW DEVELOPING TO OUR W/NW WILL INITIALLY MOVE EAST WITH
THE 0-6KM WIND...BUT THEN PROPAGATE SE-WARD IF/AS A COLD POOL
DEVELOPS...AND AS THE ACTIVITY CRESTS THE MEAN UPPER RIDGE AXIS.
ACTIVITY IS NOT TERRIBLY WELL ORGANIZED FOR NOW...BUT THERE/S ENOUGH
THERE TO WARRANT CHANCE POPS FOR NW LOWER AND EASTERN UPPER MI THIS
MORNING.
THIS ALSO HAS BIG CONSEQUENCES FOR MAX TEMPS TODAY. THE NAM...WHICH
IS MORE AGGRESSIVE IN BRINGING PRECIP INTO NW LOWER MI THIS
MORNING...HAS TRENDED COOLER...WITH HIGHS IN THE 90-95F RANGE. AS
LONG AS NOTHING MAJOR MOVES IN FROM THE W/NW...THE CURRENT CIRRUS
SHIELD INVADING NORTHERN MI SHOULD NOT INHIBIT HEATING TOO MUCH.
WITH THE MAIN CONVECTIVE ELEMENTS IN THE INITIAL MCS ALREADY MOVING
WELL TO OUR SOUTH...THE CIRRUS SHOULD THIN OUT QUITE RAPIDLY.
INCREASING SW 1000-850MB WINDS WILL BRING 22-25C 850MB AIR INTO
NORTHERN MI. WILL CAUTIOUSLY TREND MAX TEMPS DOWN VERY SLIGHTLY...A
CONSEQUENCE OF A LITTLE EXTRA MORNING CLOUD COVER AND SPOTTY
CONVECTION. 850MB DEW POINTS WILL ALSO SHOOT UP...FROM 3C IN THE
OBSERVED APX 00Z SOUNDING....TO THE LOW/MID TEENS BY 18Z. AS A
RESULT...SURFACE DEW POINTS WILL ALSO SHOW A SLOW BUT STEADY RISE...
NEARING 70F FOR THE AFTERNOON.
THE COMBINATION OF MAX TEMPS IN THE MID TO PERHAPS UPPER 90S...AND
DEW POINTS NEAR 70F...WILL PRODUCE HEAT INDICES AROUND OR JUST ABOVE
100F THIS AFTERNOON IN MOST OF NORTHERN LOWER MI. IT/S POSSIBLE THAT
SOME LAKE MI COASTAL COUNTIES WON/T QUITE GET THERE AS MARINE
INFLUENCES HOLD TEMPS DOWN (BENZIE/LEELANAU/EMMET ESPECIALLY). BUT
INTERIOR SECTIONS OF THESE COUNTIES WILL AT LEAST GET CLOSE TO 100F.
EASTERN UPPER... WITH MAX TEMPS ONLY AROUND 90F (THANKS TO LAKE
MI)...WILL STAY BENEATH HEAT ADVISORY CRITERIA.
VERY MINIMAL RISK OF AFTERNOON/EARLY EVENING POP-UP SHRA/TSRA. ONE
WOULD NORMALLY THINK A 97/70 PARCEL WOULD HAVE A SHOT AROUND THESE
PARTS...BUT 700MB TEMPS RISING TO 13-14C WILL CAP OFF NORTHERN
LOWER. CIN IS AROUND 100J/KG. A BIT LESS OF A CAP IN EASTERN UPPER
(700MB TEMPS 11-12C)... BUT ALSO NOT AS WARM/UNSTABLE UP THERE...AND
DO NOT SEE ANY SORT OF BOUNDARY AVAILABLE TO TRIGGER.
JZ
&&
.LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND
A WEAK COLD FRONT WILL CROSS NORTHERN MI ON THURSDAY...PROVIDING
SOME RELIEF FROM THE HEAT (BUT ONLY SOME). THE FRONT WILL ONLY TAKE
THE EDGE OFF OF OUR HIGH TEMPS...BUT WILL LOWER DEW POINTS/HUMIDITY
MORE SUBSTANTIALLY. STILL...TEMPS/HEAT INDICES REMAIN THE MAIN
CONCERN. PRECIP TRENDS ARE ONLY A SECONDARY PROBLEM...PARTLY BECAUSE
WARM AIR ALOFT WILL MAKE PRECIP GENERATION DIFFICULT...AND PARTLY
DUE TO THE SEMI-UNPREDICTABLE NATURE OF MCS EVOLUTION. (GUIDANCE
POPS ARE MAINLY IN THE LOW/MID TEENS FOR MOST PERIODS IN MOST
PLACES...ILLUSTRATING THE IT-MIGHT-BUT-IT-PROBABLY-WON/T NATURE OF
THE PRECIP FORECAST.)
TONIGHT...500MB RIDGE GETS FLATTENED JUST A TOUCH...IN ADVANCE OF AN
UPPER LOW ENTERING CENTRAL MANITOBA. THE SURFACE PATTERN IS A TOUCH
CONVOLUTED...WITH THE MAIN LOW LARGELY STACKED BENEATH THE 500MB
LOW...BUT WITH A LEAD SURFACE WAVE PASSING BETWEEN THE SAULT AND
JAMES BAY. AN ASSOCIATED WEAK COLD FRONT WILL REACH EASTERN UPPER
AND PERHAPS THE NW LOWER MI COAST BY 12Z. 700MB TEMPS WILL REMAIN IN
THE 12-13C RANGE...CAPPING OFF SURFACE-BASED CONVECTION DESPITE THE
BOUNDARY MOVING THRU. THE MAIN PRECIP CONCERN IS WHETHER SOMETHING
CAN GET KICKED OFF ALONG THE FRONT UPSTREAM...NEAR THE FAR WEST END
OF SUPERIOR...AND SURVIVE THE TRIP EAST. MOST MODELS INDICATE AT
LEAST SOME POTENTIAL FOR SHRA/TSRA TO PASS BY EASTERN UPPER MI
(ESPECIALLY CHIPPEWA CO). IN FACT...THE POSITION OF THE RIDGE AXIS
AND RESULTING 0-6KM WIND SUGGESTS THIS IS ABOUT THE LONGITUDE WHERE
A RIGHT-HAND TURN MIGHT TRY TO TAKE PLACE...WHICH WOULD CONCEIVABLY
BRING A PRECIP THREAT DOWN TO APN. WILL NOT GO THAT FAR...BUT WILL
EXPAND CHANCE POPS SLIGHTLY TO ENCOMPASS MORE OF EASTERN UPPER
(INCLUDING NORTHERN/EASTERN MACKINAC CO).
THE NIGHT WILL BE EXTREMELY WARM...WITH LOWS MAINLY IN THE 70S.
MET/MAV GUIDANCE BOTH SPIT OUT MINS OF 80F AT BELLAIRE/ACB. WOULD
NOT BE SURPRISED TO SEE A FEW OTHER SPOTS (INCLUDING TVC PROPER) NOT
FALL BELOW 80 DEGREES.
THURSDAY...COLD FRONT WILL QUICKLY CROSS NORTHERN MI...AND COLD
ADVECTION WILL BE UNDERWAY BY 18Z ACROSS THE ENTIRE FORECAST AREA.
THERE ARE NO 500MB HEIGHT FALLS HERE (WITH DYNAMICS FOUND WELL TO
OUR NORTH)...AND 700MB TEMPS REMAIN 12-13C. FRONT WOULD PROBABLY GO
THRU DRY EVEN IF IT PASSED AT A FAVORABLE TIME OF DAY (WHICH IT
ISN/T). 850MB TEMPS WILL LOWER TO THE MID TEENS IN EASTERN UPPER MI
BY LATE AFTERNOON...BUT WILL STILL BE NEAR 21C IN THE FAR SE. THOSE
SE AREAS WILL THUS BE JUST ABOUT AS WARM AS TODAY...HIGHS IN THE MID
TO PERHAPS UPPER 90S. HOWEVER...DEW POINTS SHOULD QUICKLY FALL THRU
THE 60S IN THE AFTERNOON BEHIND THE FRONT...KEEPING HEAT INDICES
FROM GETTING OUT OF HAND. ADVISORY ALREADY ISSUED THRU THURSDAY FOR
HTL AND POINTS EAST...AND THAT/S FINE (PERHAPS EVEN A BIT
OVER-AGGRESSIVE...GIVEN SOMEWHAT FASTER COLD FROPA PROGS). MAX TEMPS
ELSEWHERE WILL BE AS COOL AS THE LOW/MID 80S EASTERN UPPER...UPPER
80S TO LOWER 90S REST OF NORTHERN LOWER...THOUGH AGAIN BECOMING MUCH
LESS HUMID DURING THE AFTERNOON.
THU NIGHT/FRIDAY...FRONT WILL LAY OVER JUST SOUTH OF LOWER MI THU
NIGHT...AS HIGH PRESSURE BUILDS OVERHEAD...AND A SURFACE LOW PASSES
WELL NORTH OF SUPERIOR. RETURN FLOW WILL BE INTERSECTING THE FRONT
IN THE MID/UPPER MS VALLEY...AND AN MCS IS POSSIBLE NORTH OF THIS
FRONT INTO PORTIONS OF SOUTHERN OR EVEN CENTRAL WI. THIS WON/T POSE
A PRECIP THREAT THURSDAY NIGHT...THOUGH CLOUD COVER COULD START TO
INCREASE OVERNIGHT. HOWEVER...HAVE ADDED A CHANCE OF SHRA/TSRA ALONG
AND SOUTH OF M-55 FOR FRIDAY...AS THE HIGH EDGES A BIT EASTWARD.
THERE WILL ALSO BE MORE CLOUDS SOUTH THAN NORTH ON FRIDAY.
WITH DRIER AIR IN PLACE...MIN TEMPS THU NIGHT WILL ACTUALLY BE
ALMOST COMFORTABLE...UPPER 50S TO LOWER 60S. MAX TEMPS WILL STILL BE
A TOUCH TOASTY...MID 80S TO AROUND 90F.
JZ
THE REST OF THE FCST BEGINNING 00Z/SAT: A 2NDRY PUSH OF COOL AIR
WILL ATTEMPT TO SINK INTO THE NRN GTLKS FRI NGT AS LOW PRES ADVANCES
THRU THE NRN PLAINS. SAT THIS LOW OCCLUDES. ITS TRIPLE PT IS FCST TO
MOVE THRU THE STRAITS SUN WITH A TRUE COOL FRONTAL PASSAGE AND
RELIEF FOLLOWS MON-TUE FOR THOSE WHO LIKE COOLER WX.
RAIN: WHILE ODDS HAVE NOT BEEN IN NRN LOWER MI'S FAVOR THIS MONTH...
HAVE TO BELIEVE THERE COULD BE A DECENT CHANCE "IF" TRIPLE PT MOVES
THRU AS CURRENTLY MODELED. THAT'S A LOT OF CONVERGENCE...BUT SEVERAL
MISSED CHANCES EARLIER THIS MONTH IS A CRUEL TEACHER OF RESTRAINT.
SO LOW CHC POPS CONTINUE...FOCUSING PRIMARILY SAT NGT-SUN.
TEMPS: STILL VERY WARM/HOT SAT-SUN /85-91F MOST LOCATIONS/
CONTINGENT UPON ANY UNEXPECTED CLOUD COVER.
OVERALL...NO CHANGES TO FRI NGT-SUN TIME PERIODS. FCST CONTINUES AS
POSTED FROM 4PM/MON.
JH
&&
.MARINE.../ISSUED AT 400 AM/
HAVE HOISTED SMALL CRAFT ADVISORIES FOR THE LAKE MI WATERS
(EXCLUDING GD TRAV BAY) FOR THIS AFTERNOON AND TONIGHT. SW WINDS
WILL INCREASE AS HIGH PRESSURE EXITS TO THE EAST...AND IN ADVANCE OF
A COLD FRONT THAT ENTERS THE REGION LATE TONIGHT. LONG FETCH WILL
CONTRIBUTE TO SIGNIFICANT WIND/WAVE ACTION IN UNSHELTERED LOCALES.
SCT SHRA/TSRA POSSIBLE THRU MIDDAY ON LAKE MI/SUPERIOR...AS A WARM
FRONT LIFTS NORTH. DRY AFTER THAT...WITH DIMINISHING MARINE FOG AS
WINDS INCREASE. WINDS WILL VEER NW FOR THURSDAY BEHIND THE
FRONT...BUT ON THE LIGHT SIDE.
JZ
&&
.AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS
MAIN THUNDERSTORM CLUSTER WILL STAY OVER IN WISCONSIN, WITH A
VERY LOW CHANCE THAT IT MIGHT RAIN AT TVC. PATCHY FOG IS BEING
REPORTED AND WILL CONTINUE TO AFFECT THE TAF SITES OVERNIGHT WITH
VLIFR VSBYS EXPECTED FROM TIME TO TIME AT PLN AND PROBABLY APN.
TVC IS SHOWING SOME LOWERING, BUT AS IS THE CASE MOST TIME AT TVC
THE VSBY PROBABLY WON'T GO BELOW THE MVFR CATEGORY. AFTER 09Z, THE
CHANCES OF THUNDERSTORMS GOES UP AS THE CLUSTER OF THUNDERSTORMS
IS EXPECTED TO REFIRE IN THE NORTHERN PART OF MINNESOTA AND DROP
INTO N LOWER BY 12Z. AT THIS POINT, IT IS A LOW CHANCE POSSIBILITY
AT THE TAF SITES, BUT SOMETHING TO KEEP IN MIND.
JSL
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING
FOR MIZ016>028-031>033.
HEAT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THURSDAY FOR
MIZ029-030-034>036-041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 AM EDT THURSDAY FOR
LMZ341-342-344>346.
LS...NONE.
&&Hazardous weather outlook, Jul 19, 4:05 PM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 405 PM EDT TUE JUL 19 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 405 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. THE BEST CHANCE FOR STORMS WILL BE AFTER 5AM. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...ANY STORMS THAT DEVELOP WILL BE ABLE TO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN WEDNESDAY MORNING. ANY STORMS THAT DO DEVELOP MAY CONTAIN WIND GUSTS TO 50 MPH. POTENTIALLY DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL BE FOUND ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY AFTERNOON AND EARLY EVENING. THIS WILL LINGER INTO THURSDAY IN PARTS OF NORTHEAST LOWER MICHIGAN. SEE ONGOING HEAT ADVISORIES FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS IN PARTS OF EASTERN UPPER MICHIGAN AGAIN WEDNESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF NORTHERN MICHIGAN SATURDAY AFTERNOON INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. SMD/AJS
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.